Could it possibly have been a life-or-death emergency and she was simply panicking in an effort to quickly inject the insulin?
Good thought, but I don't think so. When your blood sugar is too high, you just have effects like dry mouth and being grouchy, and the bad things that happen are only long term. Unless you get high enough for long enough, then you can go into something called DKA, and in that case you need medical help ASAP-nothing you can inject yourself will fix it.
If it were glucagon, used to treat a low blood sugar, then maybe I could buy it. Low blood sugar can cause you to pass out or have a seizure-so you need to treat it with oral or injected sugar ASAP. And people can do strange things when blood sugar is low. If she were injecting glucagon, I would probably give her a pass.
But just the regular dose of insulin? Not really a reason that you'd have to inject that ASAP, none that I can think of. Unless she
thinks there is-and in that case, she has been very poorly educated about diabetes.